Alert archive / Minnesota / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 3, 2019, 3:50 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 3, 2019, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2019, 3:50 AM CDT (08:50 UTC)
- In effect from
- Jun 3, 2019, 11:00 AM CDT
- Expired
- Jun 3, 2019, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WHUS43 KDLH 030850 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 350 AM CDT Mon Jun 3 2019 MNZ037-WIZ001-040100- /O.NEW.KDLH.BH.S.0001.190603T1600Z-190604T0100Z/ Carlton and South St. Louis-Douglas- 350 AM CDT Mon Jun 3 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM CDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect from 11 AM CDT this morning through this evening. * LOCATIONS...Park Point Beach. * TIMING...Late this morning into the early evening hours. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ WL
2 follow-up statements
817 WHUS43 KDLH 031507 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 1007 AM CDT Mon Jun 3 2019 MNZ037-WIZ001-040100- /O.CON.KDLH.BH.S.0001.190603T1600Z-190604T0100Z/ Carlton and South St. Louis-Douglas- 1007 AM CDT Mon Jun 3 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * LOCATIONS...Park Point Beach. * TIMING...Late this morning into the early evening hours. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
651 WHUS43 KDLH 040100 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 800 PM CDT Mon Jun 3 2019 MNZ037-WIZ001-040200- /O.EXP.KDLH.BH.S.0001.000000T0000Z-190604T0100Z/ Carlton and South St. Louis-Douglas- 800 PM CDT Mon Jun 3 2019 ...BEACH HAZARDS STATEMENT HAS EXPIRED... The Beach Hazard Statement has ended for now. Onshore winds will continue into Tuesday. $$ Melde
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 3, 12:03 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 3, 12:03 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1203 AM CDT Mon Jun 3 2019
.UPDATE...
Issued at 1159 PM CDT Sun Jun 2 2019
Please see the 06Z aviation discussion below.
UPDATE Issued at 1004 PM CDT Sun Jun 2 2019
Please see the updated marine discussion below.
UPDATE Issued at 720 PM CDT Sun Jun 2 2019
Please see the 00Z aviation discussion below.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 420 PM CDT Sun Jun 2 2019
Quiet and cool tonight with areas of frost expected. Temperatures
will be cold enough for a hard freeze for portions of the
Arrowhead by early Monday morning. A weak disturbance will slide
across northwest Ontario Monday and may touch off a few showers in
the Arrowhead and along the International Border. Temperatures
will trend warmer for the start of the work week on southerly
winds. Highs will reach the middle 50s along the north shore of
Lake Superior to the upper 70s and low 80s in central Minnesota.
Approaching low pressure will aid in the development of a lake
breeze Monday. The southerly winds will limit the extent of the
lake breeze along the south shore and will aid in the inland
advance along the north shore. Temperatures will drop sharply
behind the boundary as it moves inland. Showers become more
numerous Monday night on strong warm air advection aloft and a few
thunderstorms will be possible.
.LONG TERM...(Tuesday through Sunday)
Issued at 420 PM CDT Sun Jun 2 2019
A low amplitude upper ridge will be over or just upstream from
the Northland into mid week with weak shortwaves embedded in this
flow. A warm front is forecast to move through the Northland or
end up over our eastern area Monday night with a trough of low
pressure and cold front moving through Tuesday night. The airmass
ahead of the cold front and surface trough will become quite
unstable but deep layer shear will lacking due to the weaker flow
aloft. Thunderstorms could be ongoing in spots Tuesday morning due
to the warm air advection but a better chance will occur later in
the afternoon into the late evening. Some of the storms will be
strong with at least a low end threat for severe, portions of the
Northland are in SPC's marginal risk for Tuesday/Tuesday night.
The low/front are progressive on Tuesday so the risk of widespread
heavy rain is low.
A stronger upper level trough will move onto the western CONUS
and British Columbia coast mid week causing the downstream upper
ridge to amplify. Wednesday is expected to be dry but a weak low
level trough may cause some showers/storms over portions of the
area Wednesday night into Thursday, mainly far north and we have
some low POPs for now. The building upper ridge Thursday will
continue into at least the early part of the weekend as it moves
east. This will lead to dry conditions Thursday night into
Saturday. The ridge will be east of the area Sunday with a low and
cold front bringing chances for showers/storms back into the
region for Sunday.
High temperatures through the period will be above normal,
generally 5 to 10 degrees above. Sunday will be cooler with more
clouds and rain chances. As is often the case at this time of
year, there will be a lake breeze present most of time keeping
lakeside areas quite a bit cooler.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1159 PM CDT Sun Jun 2 2019
Warm air advection overnight into Monday will bring scattered to
broken clouds between around 8,000 and 12,000 ft tonight into
Monday. There is a slight chance for some light rain showers
on Monday in far northeastern Minnesota. It is possible that INL
could be affected, so added some vicinity showers. However,
any major visibility restrictions are not expected. Winds will be
light and variable overnight and will increase to around 5 to 10
kt during the afternoon from the south to southeast. Overall VFR
conditions with the slight possibility of brief MVFR conditions
from clouds or a passing shower, primarily at INL.
&&
.MARINE...
Issued at 1004 PM CDT Sun Jun 2 2019
Winds will be east to northeasterly overnight and into Monday.
Wind speeds will be light at 5 to 10 knots tonight and Monday
morning due to high pressure, increasing to 10 to 15 knots Monday
afternoon and early Monday night from Silver Bay to Duluth to
Bayfield as a warm front and an area of low pressure approach from
the west. Wave heights will be 1 to 3 feet with some waves up to
4 feet possible from Duluth to Port Wing Monday afternoon and
evening. Winds decrease to around 5 knots with waves 2 feet or
less late Monday night. Northeasterly flow continues on Tuesday
for all zones with winds 5 to 10 knots and waves 2 feet or less.
Thunderstorms will be possible Tuesday and Tuesday night, with
some strong storms possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 37 67 49 73 / 0 0 30 30
INL 35 72 54 76 / 0 20 40 50
BRD 43 80 59 84 / 0 0 20 30
HYR 37 75 56 79 / 0 0 20 30
ASX 35 69 49 71 / 0 0 30 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Frost Advisory until 8 AM CDT Monday for WIZ003-004-009.
MN...Frost Advisory until 8 AM CDT Monday for MNZ010-011-018-019-025-
026.
Freeze Warning until 8 AM CDT Monday for MNZ012-020-021.
LS...None.
&&
UPDATE...JS
SHORT TERM...Huyck
LONG TERM...Melde
AVIATION...JS
MARINE...JSHazardous weather outlook, Jun 2, 3:31 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Duluth MN 331 PM CDT Sun Jun 2 2019 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-032030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 331 PM CDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Areas of frost are likely late tonight and early Monday morning across north-central and northeast Minnesota along with portions of northwest Wisconsin. Please see the latest Frost Advisory and Freeze Warning product for additional details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Increasing easterly winds will occur Monday afternoon which could create a rip current risk in the Twin Ports area. Thunderstorms will be possible Tuesday into Tuesday night. Some of the storms could be strong with a few severe storms possible Tuesday afternoon into the late evening. Large hail and damaging winds are the main threats. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation will not be needed this afternoon or tonight. LSZ121-140>148-032030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 331 PM CDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will be possible Tuesday into Tuesday night. Some of the storms could be strong to severe with large hail and strong winds possible. Melde/Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Beach Hazards Statements in Minnesota, 2019Beach Hazards Statements in Wisconsin, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.